Just thought I would post a quick update on this. Son has been on zygert for aprox 7 weeks and his skin has calmed down dramatically although currently there is a great deal of post inflammatory changes (skin is still very red) but the lumps and bumps have diminished.
Never knew quite whether it was a teenage problem or steroid induced problem. I suspected steroid induced as it flared up when steroids were introduced but didn't know for sure.
Had an appt with endocrinologist yesterday who had ordered a battery of blood tests and his steroid level is now in the low 300 mark and from what I remember 'normal' is 400. I believe it takes some 3 months for steroids to work themselves out of the body which means their affects should have been clear by end July(which ties in with when his skin started to clear). So def think the steroids were the culprit.
Was offered further tests re steroid level but son has declined (doesn't want further skin problems)
I would say to anyone that starts suffering acne(esp drug induced) get treatment promptly as it can get out of hand really quickly and some degree of scarring is inevitable.